EconPapers    
Economics at your fingertips  
 

Lipschitz functions with unexpectedly large sets of nondifferentiability points

Marianna Csörnyei, David Preiss and Jaroslav Tišer

Abstract and Applied Analysis, 2005, vol. 2005, 1-13

Abstract:

It is known that every G δ subset E of the plane containing a dense set of lines, even if it has measure zero, has the property that every real-valued Lipschitz function on ℝ 2 has a point of differentiability in E . Here we show that the set of points of differentiability of Lipschitz functions inside such sets may be surprisingly tiny: we construct a G δ set E ⊂ ℝ 2 containing a dense set of lines for which there is a pair of real-valued Lipschitz functions on ℝ 2 having no common point of differentiability in E , and there is a real-valued Lipschitz function on ℝ 2 whose set of points of differentiability in E is uniformly purely unrectifiable.

Date: 2005
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2005/451030.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2005/451030.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:451030

DOI: 10.1155/AAA.2005.361

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:451030